Alert archive / Florida / High Surf Advisories in 2011

High Surf Advisory 3, NWS Melbourne, FL

November 5, 2011Volusia County, Florida

NWS Melbourne, FL issued this high surf advisory at Nov 5, 2011, 4:27 AM EDT for Volusia County, Florida. It took effect at Nov 5, 2011, 12:00 PM EDT. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Nov 5, 2011, 4:27 AM EDT (08:27 UTC)
In effect from
Nov 5, 2011, 12:00 PM EDT
Expired
Nov 11, 2011, 4:00 AM EST
In force
6 days
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2011-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2011-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1347 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

150 
WHUS42 KMLB 050827
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
427 AM EDT SAT NOV 5 2011

FLZ047-054-059-064-141-147-052300-
/O.NEW.KMLB.SU.Y.0003.111105T1600Z-111107T0000Z/
/O.NEW.KMLB.RP.S.0007.111105T1600Z-111107T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
427 AM EDT SAT NOV 5 2011

...HIGH SURF ADVISORY IN EFFECT FROM NOON EDT TODAY TO 7 PM EST
SUNDAY...
...RIP CURRENT RISK IN EFFECT FROM NOON EDT TODAY THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM NOON EDT TODAY TO 7 PM EST
SUNDAY. 
 
* TIMING...BUILDING SURF AND HAZARDS FROM LONG SHORE AND RIP
  CURRENTS WILL INCREASE TODAY THEN REMAIN A THREAT THROUGH THE
  REMAINDER OF THE WEEKEND.
 
* IMPACTS...ROUGH AND DANGEROUS CONDITIONS IN THE SURF WILL OCCUR
  INTO SUNDAY AT THE ATLANTIC COAST BEACHES. THE LARGE POUNDING
  WAVES ALONG WITH STRONG LONG SHORE AND RIP CURRENTS WILL MAKE
  THE SURF ZONE VERY DANGEROUS. MINOR BEACH EROSION WILL ALSO BE
  POSSIBLE NEAR THE TIMES OF HIGH TIDE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
8 follow-up statements
751 
WHUS42 KMLB 052311
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
711 PM EDT SAT NOV 5 2011

FLZ047-054-059-064-141-147-062300-
/O.CON.KMLB.SU.Y.0003.000000T0000Z-111107T0000Z/
/O.CON.KMLB.RP.S.0007.000000T0000Z-111107T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
711 PM EDT SAT NOV 5 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...
...RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY EVENING...

* TIMING...BUILDING SURF AND HAZARDS FROM LONG SHORE AND RIP
  CURRENTS WILL REMAIN A THREAT THROUGH SUNDAY.

* IMPACTS...ROUGH AND DANGEROUS CONDITIONS IN THE SURF WILL
  CONTINUE INTO SUNDAY AT THE ATLANTIC COAST BEACHES. THE LARGE
  POUNDING WAVES ALONG WITH STRONG LONG SHORE AND RIP CURRENTS
  WILL MAKE THE SURF ZONE VERY DANGEROUS. MINOR BEACH EROSION WILL
  ALSO BE POSSIBLE NEAR TIMES OF HIGH TIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
614 
WHUS42 KMLB 061955
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
255 PM EST SUN NOV 6 2011

FLZ047-054-059-064-141-147-080000-
/O.EXT.KMLB.SU.Y.0003.000000T0000Z-111108T0000Z/
/O.EXT.KMLB.RP.S.0007.000000T0000Z-111108T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
255 PM EST SUN NOV 6 2011

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 7 PM EST MONDAY...
...RIP CURRENT RISK NOW IN EFFECT THROUGH MONDAY EVENING...

* TIMING...ELEVATED NORTHEAST WINDS WILL CONTINUE TO COMBINE WITH
  A LARGE SWELL TO GENERATE DANGEROUS SURF CONDITIONS THROUGH
  MONDAY.

* IMPACTS...LARGE BREAKING WAVES OF 6 TO 8 FEET ALONG THE COAST
  WILL CREATE VERY ROUGH AND DANGEROUS SURF INTO MONDAY AT THE
  ATLANTIC COAST BEACHES. DOMINANT LONG PERIOD SWELLS WILL ALSO
  KEEP A HIGH RISK FOR RIP CURRENTS. MINOR BEACH EROSION WILL BE
  POSSIBLE NEAR TIMES OF HIGH TIDE BETWEEN 4 AND 6 AM EARLY MONDAY
  MORNING AS WELL AS 4 TO 6 PM MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
059 
WHUS42 KMLB 070921
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
421 AM EST MON NOV 7 2011

FLZ047-054-059-064-141-147-090000-
/O.EXT.KMLB.SU.Y.0003.000000T0000Z-111109T0000Z/
/O.EXT.KMLB.RP.S.0007.000000T0000Z-111109T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
421 AM EST MON NOV 7 2011

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 7 PM EST TUESDAY...
...RIP CURRENT RISK NOW IN EFFECT THROUGH TUESDAY EVENING...

* TIMING...ELEVATED NORTHEAST WINDS WILL CONTINUE TO COMBINE WITH
  A LARGE SWELL TO GENERATE DANGEROUS SURF CONDITIONS THROUGH TUESDAY.

* IMPACTS...LARGE BREAKING WAVES OF 6 TO 8 FEET ALONG THE COAST
  WILL CREATE VERY ROUGH AND DANGEROUS SURF TODAY THROUGH TUESDAY AT
  THE ATLANTIC COAST BEACHES. DOMINANT LONG PERIOD SWELLS WILL
  ALSO KEEP A HIGH RISK FOR RIP CURRENTS. MODERATE BEACH EROSION
  WILL BE POSSIBLE...ESPECIALLY NEAR THE TIMES OF HIGH TIDE
  THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LARGE AND DANGEROUS SURF CONDITIONS...
RIP CURRENTS AND LOCALIZED BEACH EROSION. EVEN EXPERIENCED SWIMMERS
CAN BE KNOCKED DOWN BY THE FORCE OF LARGE BREAKING WAVES. IT IS
RECOMMENDED TO NOT ENTER SURF...UNTIL THE LARGE OCEAN SWELLS
SUBSIDE LATER THIS WEEK.

&&

$$

15

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
432 
WHUS42 KMLB 082018
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
318 PM EST TUE NOV 8 2011

FLZ047-054-059-064-141-147-091500-
/O.EXT.KMLB.SU.Y.0003.000000T0000Z-111109T1500Z/
/O.EXT.KMLB.RP.S.0007.000000T0000Z-111110T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
318 PM EST TUE NOV 8 2011

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 10 AM EST WEDNESDAY...
...RIP CURRENT RISK NOW IN EFFECT THROUGH WEDNESDAY EVENING...

* TIMING...LARGE...LONG PERIOD OCEAN SWELLS WILL CONTINUE TO BRING
  DANGEROUS SURF CONDITIONS TO AREA BEACHES INTO WEDNESDAY.

* IMPACTS...LARGE BREAKING WAVES OF 6 TO 8 FEET ALONG THE COAST
  WILL CREATE VERY ROUGH AND DANGEROUS SURF OVERNIGHT INTO
  WEDNESDAY AT THE ATLANTIC COAST BEACHES. DOMINANT LONG PERIOD
  SWELLS WILL ALSO KEEP A HIGH RISK FOR RIP CURRENTS. MODERATE
  BEACH EROSION WILL BE POSSIBLE...ESPECIALLY NEAR THE TIMES OF
  HIGH TIDE INTO WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LARGE AND DANGEROUS SURF
CONDITIONS... RIP CURRENTS AND LOCALIZED BEACH EROSION. EVEN
EXPERIENCED SWIMMERS CAN BE KNOCKED DOWN BY THE FORCE OF LARGE
BREAKING WAVES. IT IS RECOMMENDED TO NOT ENTER SURF...UNTIL THE
LARGE OCEAN SWELLS SUBSIDE LATER THIS WEEK.

&&

$$


PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
084 
WHUS42 KMLB 090934
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
434 AM EST WED NOV 9 2011

FLZ047-054-059-064-141-147-100000-
/O.EXT.KMLB.SU.Y.0003.000000T0000Z-111110T0900Z/
/O.EXT.KMLB.RP.S.0007.000000T0000Z-111110T0900Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
434 AM EST WED NOV 9 2011

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 AM EST THURSDAY...
...RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT...

* TIMING...LARGE...LONG PERIOD OCEAN SWELLS WILL CONTINUE TO 
  BRING DANGEROUS SURF CONDITIONS TO AREA BEACHES INTO 
  WEDNESDAY EVENING. 

* IMPACTS...VERY ROUGH AND DANGEROUS SURF WILL CONTINUE THROUGH
  WEDNESDAY WITH LARGE BREAKING WAVES OF 5 TO 7 FEET AT THE
  ATLANTIC COAST BEACHES. DOMINANT LONG PERIOD SWELLS WILL ALSO
  KEEP A HIGH RISK FOR RIP CURRENTS. MODERATE BEACH EROSION WILL
  CONTINUE...ESPECIALLY NEAR THE TIMES OF HIGH TIDES EARLY THIS
  MORNING AND THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LARGE AND DANGEROUS SURF
CONDITIONS... RIP CURRENTS AND LOCALIZED BEACH EROSION. EVEN
EXPERIENCED SWIMMERS CAN BE KNOCKED DOWN BY THE FORCE OF LARGE
BREAKING WAVES. IT IS RECOMMENDED TO NOT ENTER SURF...UNTIL THE
LARGE OCEAN SWELLS SUBSIDE LATER THIS WEEKEND.

&&

$$


PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
497 
WHUS42 KMLB 092347
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
647 PM EST WED NOV 9 2011

FLZ047-054-059-064-141-147-100900-
/O.CON.KMLB.SU.Y.0003.000000T0000Z-111110T0900Z/
/O.CON.KMLB.RP.S.0007.000000T0000Z-111110T0900Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
647 PM EST WED NOV 9 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY...

* TIMING...LARGE...LONG PERIOD OCEAN SWELLS WILL CONTINUE TO BRING
  DANGEROUS SURF CONDITIONS TO AREA BEACHES THROUGH LATE TONIGHT.

* IMPACTS...VERY ROUGH AND DANGEROUS SURF WILL CONTINUE THROUGH
  LATE TONIGHT WITH LARGE BREAKING WAVES OF 5 TO 7 FEET AT THE
  ATLANTIC COAST BEACHES. DOMINANT LONG PERIOD SWELLS WILL ALSO
  KEEP A HIGH RISK FOR RIP CURRENTS. MODERATE BEACH EROSION WILL
  CONTINUE...ESPECIALLY NEAR THE TIMES OF HIGH TIDES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LARGE AND DANGEROUS SURF
CONDITIONS... RIP CURRENTS AND LOCALIZED BEACH EROSION. EVEN
EXPERIENCED SWIMMERS CAN BE KNOCKED DOWN BY THE FORCE OF LARGE
BREAKING WAVES. IT IS RECOMMENDED TO NOT ENTER SURF...UNTIL THE
LARGE OCEAN SWELLS SUBSIDE LATER THIS WEEKEND.

&&

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
264 
WHUS42 KMLB 100824
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
324 AM EST THU NOV 10 2011

FLZ047-054-059-064-141-147-110900-
/O.EXT.KMLB.SU.Y.0003.000000T0000Z-111111T0900Z/
/O.EXT.KMLB.RP.S.0007.000000T0000Z-111111T0900Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
324 AM EST THU NOV 10 2011

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 AM EST FRIDAY...
...RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT...

* TIMING...LARGE...LONG PERIOD OCEAN SWELLS FROM DISTANT TROPICAL
  STORM SEAN WILL CONTINUE TO BRING DANGEROUS SURF CONDITIONS TO
  AREA BEACHES THROUGH LATE TONIGHT.

* IMPACTS...ROUGH AND DANGEROUS SURF WILL CONTINUE WITH LARGE
  BREAKING WAVES OF 5 TO 7 FEET AT THE ATLANTIC COAST BEACHES.
  DOMINANT LONG PERIOD SWELLS WILL ALSO KEEP A HIGH RISK FOR RIP
  CURRENTS. MODERATE BEACH EROSION WILL CONTINUE TO
  OCCUR...ESPECIALLY NEAR THE TIME OF HIGH TIDES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LARGE AND DANGEROUS SURF
CONDITIONS... RIP CURRENTS AND LOCALIZED BEACH EROSION. EVEN
EXPERIENCED SWIMMERS CAN BE KNOCKED DOWN BY THE FORCE OF LARGE
BREAKING WAVES. IT IS RECOMMENDED TO NOT ENTER SURF...UNTIL THE
LARGE OCEAN SWELLS SUBSIDE LATER THIS WEEKEND.

&&

$$


PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
012 
WHUS42 KMLB 110910
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
410 AM EST FRI NOV 11 2011

FLZ047-054-059-064-141-147-111015-
/O.EXP.KMLB.SU.Y.0003.000000T0000Z-111111T0900Z/
/O.EXP.KMLB.RP.S.0007.000000T0000Z-111111T0900Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
410 AM EST FRI NOV 11 2011

...HIGH SURF ADVISORY HAS EXPIRED...
...RIP CURRENT RISK HAS EXPIRED...

SWELLS FROM THE DISTANT TROPICAL STORM SEAN WILL CONTINUE TO DIMINISH
THROUGH THE DAY...THOUGH DANGEROUS SURF WILL BE POSSIBLE THROUGH
THIS EVENING. A MODERATE RISK OF RIP CURRENTS WILL CONTINUE AT
AREA BEACHES TODAY.

$$


PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this high surf advisory went out at Nov 5, 3:50 AM EDT, 37 minutes earlier.

Area forecast discussion, Nov 5, 3:50 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
350 AM EDT SAT NOV 5 2011

...DANGEROUS BEACH AND BOATING CONDITIONS THIS WEEKEND...

.DISCUSSION...

TODAY-TONIGHT...LOW PRESSURE CENTER OFF THE CAROLINAS EARLY THIS
MORNING WILL SLIDE SSE OVER ATLANTIC WATER THROUGH TONIGHT. A
TIGHTENING PGRAD BETWEEN THIS LOW AND HIGH PRESSURE BUILDING ALONG
THE EASTERN SEA BOARD TO THE NORTH WILL BRING VEERING AND INCREASING
WINDS TODAY. NWLY FLOW EARLY THIS MORNING WILL BECOME N-NE AFTER
SUNRISE AND INCREASE INTO THE AFTERNOON HOURS WITH WINDY CONDITIONS
DEVELOPING. THE GUSTY WINDS 20 MPH AND GUSTY INTERIOR AND 20-25 MPH
AND GUSTY NEAR THE COAST HAVE PROMPTED A LAKE WIND ADVISORY FOR ALL
OF EC FL STARTING LATE THIS MORNING.

THE STRENGTHENING WINDS AND BUILDING SEAS WILL ALSO MAKE FOR
DANGEROUS CONDITIONS AT THE BEACH DUE TO ROUGH SURF/LONG SHORE AND
RIP CURRENTS AND POSSIBLE MINOR BEACH EROSION NEAR HIGH TIDE. WILL
ADDRESS THESE HAZARDS IN A HIGH SURF ADVISORY.

STRATOCU WRAPPING AROUND BACK SIDE OF LOW WILL MAKE MORE HEADWAY
SOUTH ALONG THE COAST AND INLAND AS THE DAY WEARS ON...WITH SCT-BKN
SKIES SPREADING INLAND BY THIS AFTERNOON AND BKN-OVC SPREADING DOWN
THE COAST. MAY ALSO HAVE A FEW LIGHT SHOWERS OR SPRINKLES BY LATER
TODAY INTO TONIGHT AND HAVE KEPT LOW POPS IN FOR COASTAL SECTIONS.

DAYTIME HIGHS IN THE LOW/MID 70S NORTH AND MID/UPPER 70S SOUTH.
OVERNIGHT MINS BEGIN TO MODERATE DUE TO ONSHORE FLOW...WITH
MID/UPPER 60S NEAR THE EAST COAST AND MID/UPPER 50S WELL INLAND.

SUN-WED...GFS AND ECMWF IN BETTER AGREEMENT WITH THEIR SHOWING A
TIGHT PRESSURE GRADIENT BETWEEN STRONG HIGH PRESSURE TO THE NORTH
AND A CLOSED AREA OF LOW PRESSURE WELL EAST OF FLORIDA.

THIS WILL CONTINUE BREEZY CONDITIONS MAINLY AT THE COAST SUNDAY AND
MONDAY THEN BACKING OFF SOUTHERN AREAS TUESDAY AS THE GRADIENT
STARTS TO RELAX. ALTHOUGH TIME HEIGHT CROSS SECTIONS SHOW THAT THE
MOISTURE WAS BEING TRAPPED BELOW 750MB HAVE KEPT LOW POP...20 OR
LESS...TO COVER COASTAL CONVERGENCE SHOWERS. STRONG ONSHORE FLOW
WILL MODERATE TEMPERATURES FROM THE COAST WELL INLAND.

THU...DAY OF TRANSITION FROM ONSHORE FLOW TO NORTHWEST FLOW AS THE
CUTOFF LOW IN THE ATLANTIC INTERACTS WITH A FRONTAL BOUNDARY MOVING
ACROSS THE SOUTHEAST AND NORTH FLORIDA. CARRYING A 20 POP AS
MOISTURE IS LIMITED AND THE UPPER LEVEL SUPPORT IS WELL NORTH OF
CENTRAL FLORIDA.

FRI...FRONTAL BOUNDARY CLEARS SOUTH FLORIDA AND HIGH PRESSURE BEGINS
BUILDING DOWN THE PENINSULA. NORTHWEST FLOW PUSHES IN A DRIER AND
COOLER AIR MASS WITH HIGHS IN THE LOWER 70S.

&&

.AVIATION...TEMPO BKN050 CIGS FROM AROUND KTIX NORTHWARD EARLY THIS
MORNING. AFTER SUNRISE...LOW LEVEL WINDS VEER NELY AND INCREASE WITH
SUSTAINED SPEEDS INCREASING TO 16-18KT WITH OCNL SFC WINDS G23-28KT.
CIGS ~BKN040 AND A FEW LIGHT SHRA MORE PREVALENT NEAR THE COAST FROM
ARND KMLB NORTHWARD BUT OCNL BKN040 EXTENDING FARTHER SOUTH ALONG
THE COAST AND ALSO WELL INLAND.

&&

.MARINE...WINDS WILL VEER N TO NE TODAY AND STRENGTHEN WITH TIGHT
PGRAD SETTING UP BETWEEN LOW PRESSURE OFF THE CAROLINAS AND HIGH
PRESSURE BUILDING TO THE NORTH ALONG THE EAST COAST. AFTER REVIEWING
MARINE/SHIP OBS AND LATEST MODEL DATA HAVE DECIDED TO RAISE A GALE
WARNING FOR THE NORTHERN TWO OFFSHORE SEGMENTS TODAY INTO THIS
EVENING WITH EXPECTED WINDS 25KT WITH FREQUENT GUSTS TO GALE FORCE.

SUN-MON...STRONG PRESSURE GRADIENT OF AROUND 6 MB ALONG THE FLORIDA
EAST COAST SHOULD YIELD A 20 TO 25 KNOT NORTHEAST TO EAST WIND SUN
AND MON. LONG NORTHEAST TO EAST FETCH WILL ALLOW FOR FULLY ARISEN
SEAS WITH SEAS TO 16 FEET IN THE GULF STREAM SUNDAY. HAZARDOUS
CONDITIONS DUE TO STRONG WINDS...ROUGH/HIGH SEAS. HIGH SURF AND
STRONG RIP CURRENTS EACH DAY. SMALL CRAFT ADVISORY THROUGH MONDAY.

TUE-WED...PRESSURE GRADIENT BEGINS TO RELAX BUT SEAS EXPECTED TO
REMAIN HIGH DUE TO LARGE SWELL COMPONENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  63  78  63 /  20  20  20  20
MCO  75  59  80  61 /  10  10  20  10
MLB  76  67  79  68 /  20  20  20  20
VRB  77  68  80  67 /  20  20  20  20
LEE  73  57  79  60 /  10  10  20  10
SFB  75  59  80  62 /  10  10  20  10
ORL  75  59  79  63 /  10  10  20  10
FPR  77  68  81  67 /  20  20  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM EDT THIS
     EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     HIGH SURF ADVISORY FROM NOON EDT TODAY TO 7 PM EST SUNDAY FOR
     COASTAL VOLUSIA-INDIAN RIVER-MARTIN-NORTHERN BREVARD-
     SOUTHERN BREVARD-ST. LUCIE.

AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST MONDAY FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM-WATERS FROM SEBASTIAN INLET TO
     JUPITER INLET 20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 10 PM EDT THIS EVENING TO 4 PM EST
     MONDAY FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
     COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA
     BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

     GALE WARNING UNTIL 10 PM EDT THIS EVENING FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...GLITTO
LONG TERM....WIMMER

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 4:20 AM EDTLake Wind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia15 hr
Nov 5, 4:26 AM EDTGale WarningMLB18 hr
Nov 5, 4:26 AM EDTSmall Craft AdvisoryMLB18 hr
Nov 5, 4:27 AM EDTRip Current StatementMLBVolusia6 days

Nearby

High Surf Advisories in Florida, 2011Every high surf advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.